MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0208
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, there was resistance while pushing the 2mm x 8cm orbit galaxy helical xtrasoft coil (640hx0208 / 30843069) in the concomitant microcatheter (unspecified brand).When removed, it became stretched.The procedure was delayed by 5 minutes due to the reported issue.The defective coil was removed and the procedure was successfully completed.There was no report of negative patient impact.On 26-dec-2023, additional information was received.The information indicated that the target was a 5mm x 4mm posterior communicating artery (pcom) aneurysm.Neck remodeling was not used.The concomitant microcatheter was an echelon¿ 10 microcatheter (medtronic).A continuous flush was maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.During advancement of the coil through the microcatheter, there was resistance in the mid-shaft of the microcatheter.Prior to the reported issue with the complaint coil, two other orbit galaxy coils did go through the same microcatheter without resistance.There were no kinks on the microcatheter that could have contributed to the reported event.The reported issue occurred during the insertion of the coil through the microcatheter, before exiting the microcatheter.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.The entire coil was removed without additional intervention.There was no additional damage noted on the coil when it was removed; the coil got stretched during its removal.There was no blood flow restriction / reduction due to the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30843069) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 15-jan-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 8cm orbit galaxy helical xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.The hypotube of the device was noted to be protruding from the introducer.No other damages and no anomalies were observed on the returned device during the visual inspection.The device was inspected the microscope.Under magnification, the introducer was observed opened by a kink at the point where the hypotube protruded.The embolic coil component was also inspected under the microscope and it was observed to be in good condition (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer.Residues of dried blood were found inside the gripper.Functional evaluation was precluded due to the hypotube being protruded from the introducer and the kinked condition of the introducer.The issue documented in the complaint regarding the coil being stretched cannot be confirmed with the evidence available since the coil was found undamaged, however, based on the amount of residues found inside the gripper is suggested that a continuous flush had not been done; without an adequate flush, issues such as resistance between the delivery system and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, resulting in the kinking of the introducer.However, this cannot be conclusively determined.According to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in device damage.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding resistance/friction was confirmed.A review of manufacturing documentation associated with this lot (30843069) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18414409
Report Number3008114965-2023-00962
Device Sequence Number11431303
Product Code KRD
UDI-Device Identifier10886704030737
UDI-Public10886704030737
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number640HX0208
Device Lot Number30843069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/15/2024
02/01/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/15/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC).
Patient SexUnknown